ERITEMA ELEVATUM DIUTINUM PDF

Erythema elevatum diutinum as a first clinical manifestation for diagnosing HIV infection: case history. CONTEXT: Erythema elevatum diutinum is a chronic and rare dermatosis that is considered to be a variant of leukocytoclastic vasculitis. It is probably mediated by immune complexes. It is generally associated with autoimmune, neoplastic and infectious processes. Recently, it has been added to the group of specific dermatoses that are associated with HIV. Dapsone was used in the treatment of this patient, and partial regression of the lesions was achieved within 15 days, even before antiretroviral therapy was prescribed.

Author:Vukasa Groktilar
Country:Malaysia
Language:English (Spanish)
Genre:Sex
Published (Last):5 November 2011
Pages:74
PDF File Size:13.45 Mb
ePub File Size:16.69 Mb
ISBN:332-9-55559-737-6
Downloads:26743
Price:Free* [*Free Regsitration Required]
Uploader:Zoloshura



Erythema elevatum diutinum as a first clinical manifestation for diagnosing HIV infection: case history. CONTEXT: Erythema elevatum diutinum is a chronic and rare dermatosis that is considered to be a variant of leukocytoclastic vasculitis.

It is probably mediated by immune complexes. It is generally associated with autoimmune, neoplastic and infectious processes. Recently, it has been added to the group of specific dermatoses that are associated with HIV. Dapsone was used in the treatment of this patient, and partial regression of the lesions was achieved within 15 days, even before antiretroviral therapy was prescribed. Key words: Skin diseases.

Streptococcal infections. Palavras-chave: Dermatopatias. Erythema elevatum diutinum EED is a chronic and rare dermatosis that is considered to be a variant of leukocytoclastic vasculitis. The clinical manifestations are papules, plaques or nodules, which vary in coloration from reddish to purple, light brown and sometimes yellowish. The lesions are persistent and symmetrically distributed on extensor surfaces, particularly in the joints of the extremities. Such patients may present arthralgia, itchiness and pain, with rare systemic involvement.

In general, their overall condition is not compromised. Over the course of the disease, collagen is deposited around the vessels and, occasionally, cholesterol crystals are detected. The etiology of EED remains unknown. It is probable that immune complex deposition occurs in vessel walls, 1 secondary to streptococcal infections 4 and hematological 3,5 and autoimmune diseases.

We report on the case of a patient in whom cutaneous manifestation of erythema elevatum diutinum was the first clinical evidence for diagnosing HIV infection. A year old male Caucasian patient, born and residing in Campinas, had a history of hyperchromic macules, bilaterally located in the medial and lateral malleolar zone of the ankles and on the heels and dorsal aspect of the feet. Subsequently, the lesions evolved with the formation of violet-colored erythematous papules that were confluent in plaques with a light brown surface Figure 1.

In his personal history, sexual promiscuity had been reported, although not drug addiction. Laboratory tests showed discrete leukopenia, while his hepatic and renal function and protein and immunoglobulin electrophoresis presented no abnormalities. The histopathological examination revealed blood vessels with rather thickened walls that were dissociated by fibrin, with neutrophils that were often fragmented, i.

Fifteen days later, partial regression of the lesions was achieved, without any antiretroviral therapy yet prescribed. One month after diagnosing HIV infection, the patient presented a neurological condition of right-side motor impairment. Neurotoxoplasmosis of the central nervous system was diagnosed by means of computed tomography of the head, and the patient was hospitalized for 15 days for treatment.

On this occasion, antiretroviral therapy was begun. The patient was no longer using dapsone and dermatological examination showed only residual lesions. Today, one-and-a-half years after the HIV-positive blood test and the beginning of antiretroviral therapy, the patient has not had any recurrence of the skin lesions. There is still controversy about the etiology of EED.

Nevertheless, the most widely accepted theory is that previous and repeated exposure to bacterial infections, particularly streptococcal ones, may trigger an immunological reaction that culminates in an outbreak of skin lesions.

EED has been described in association with numerous hematological abnormalities, especially myelodysplasia, myeloproliferative alterations, multiple myeloma, 3,11 cryoglobulinemia 12 and immunoglobulin G IgG or immunoglobulin A IgA paraproteinemias. There was no history of streptococcal infection, hematological disorders or autoimmune disease. It is believed that such an association results from the HIV antigen-antibody interaction, which causes direct damage to vessel walls.

It is also supposed that the immunosuppression caused by HIV predisposes towards infection by other agents that trigger an antigenic stimulus for the development of EED. Consequently, even though the association of EED with HIV infection is infrequent, laboratory investigation for this virus should be requested in conventional cases, and especially in cases of atypical and exacerbated clinical manifestations.

In addition, antiretroviral therapy should be introduced in these cases, in association with dapsone, which is the drug of choice for the treatment of EED.

Erythema elevatum diutinum. Response to dapsone. Arch Dermatol. Erythema elevatum diutinum: a clinical and histopathologic study of 13 patients. J Am Acad Dermatol. Arch Dermatol Syphilol. Simultaneous occurrence of two rare cutaneous markers of poor prognosis in myelodysplastic syndrome: erythema elevatum diutinum and specific lesions.

Br J Dermatol. Dermatologic conditions reported in patients with rheumatoid arthritis. Erythema elevatum diutinum and HIV infection: a report of five cases. Erythema elevatum diutinum: skin and systemic manifestations, immunologic studies, and successful treatment with dapsone.

Medicine Baltimore. Erythema elevatum diutinum treated with niacinamide and tetracycline. Erythema elevatum diutinum: a clinicopathological study. Clin Exp Dermatol. Erythema elevatum diutinum, cryoglobulinaemia, and fixed urticaria on cooling.

Erythema elevatum diutinum associated with IgA paraproteinemia successfully controlled with intermittent plasma exchange. Paraproteinaemia in erythema elevatum diutinum. Arch Dermatol Res. Erythema elevatum diutinum and IgA myeloma: an interesting association.

Br Med J. Erythema elevatum diutinum complicated by rheumatoid arthritis. J Dermatol. Erythema elevatum diutinum - a solitary lesion in a patient with rheumatoid arthritis.

Erythema elevatum diutinum - a case successfully treated with colchicine. Erythema elevatum diutinum in association with coeliac disease. Erythema elevatum diutinum in a patient with relapsing polychondritis. Erythema elevatum diutinum in human immunodeficiency virus-infected patients - report of a case and review of the literature.

Erythema elevatum diutinum and AIDS: are they related? Erythematous nodules in a patient infected with the human immunodeficiency virus. Erythema elevatum diutinum EED. Nodular erythema elevatum diutinum in an HIV-1 infected woman: response to dapsone and antiretroviral therapy.

Sulfone therapy in the treatment of leukocytoclastic vasculitis. Report of three cases. Caroline Bittencourt. Mariana Pimenta Discacciati. Mariana Colombini Zaniboni, MD. All the contents of this journal, except where otherwise noted, is licensed under a Creative Commons Attribution License.

Services on Demand Journal. CASE REPORT A year old male Caucasian patient, born and residing in Campinas, had a history of hyperchromic macules, bilaterally located in the medial and lateral malleolar zone of the ankles and on the heels and dorsal aspect of the feet. How to cite this article.

BALADA PARA UN LOCO PARTITURA PDF

Erythema elevatum diutinum

Erythema elevatum diutinum is a chronic and rare cutaneous leukocytoclastic vasculitis, characterized by red, purple and yellow papules, plaques and nodules, distributed symmetrically on the extensor surfaces of the limbs. We report the case of an year-old female patient who developed erythema elevatum diutinum and whose diagnosis was based on the morphologic characteristics, the distribution pattern of the cutaneous lesions and the histopathological findings of leukocytoclastic vasculitis. The major systemic symptom was severe arthritis. This site needs JavaScript to work properly. Please enable it to take advantage of the complete set of features!

EPIFISIOLISIS EN NIOS PDF

Eritema Elevatum Diutinum as a Differential Diagnosis of Rheumatic Diseases: Case Report

Only comments seeking to improve the quality and accuracy of information on the Orphanet website are accepted. For all other comments, please send your remarks via contact us. Only comments written in English can be processed. Erythema elevatum diutinum EED is a distinctive form of chronic cutaneous vasculitis, belonging to the group of the neutrophilic dermatoses. The disease manifests as chronic, red to purple papules, located mainly on the dorsal aspect of the main joints knees, elbows, hands and feet. Acute lesions may appear bullous, necrotic or hemorrhagic. Older lesions are yellowish or brown.

ANIMORPHS THE SEPARATION PDF

Erythema elevatum diutinum is a form of vasculitis. It has been described as a paraneoplastic syndrome. From Wikipedia, the free encyclopedia. Andrews' Diseases of the Skin: clinical Dermatology. Saunders Elsevier. Lung Cancer. ICD - 10 : L

Related Articles